Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 28, 2018, 8:29 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 8:29 PM CDT (01:29 UTC)
- Expired
- Mar 28, 2018, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Holmes County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted.
636
WGUS54 KJAN 290129
FFWJAN
MSC007-015-019-051-097-290430-
/O.NEW.KJAN.FF.W.0018.180329T0129Z-180329T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
829 PM CDT WED MAR 28 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Choctaw County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Southeastern Carroll County in north central Mississippi...
Attala County in central Mississippi...
Southern Montgomery County in north central Mississippi...
* Until 1130 PM CDT
* At 828 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen, and additional rainfall of two to three inches is
possible. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Kosciusko, Durant, Franklin, Lexington, Ackerman, Goodman, Pickens,
Vaiden, Kilmichael, Newport, Brozville, Poplar Creek, Emory,
Ebenezer, Bowling Green, Hesterville, Sherwood, Chester, Mcadams
and Reform.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3353 8909 3329 8909 3293 8957 3293 8973
3288 8973 3288 8997 3297 9023 3346 8970
3346 8938 3347 8934 3352 8926
$$
EC2 follow-up statements
069
WGUS74 KJAN 290246
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
946 PM CDT WED MAR 28 2018
MSC015-290254-
/O.CAN.KJAN.FF.W.0018.000000T0000Z-180329T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-
946 PM CDT WED MAR 28 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3353 8909 3329 8909 3293 8957 3293 8973
3288 8973 3301 9000 3322 8969 3346 8938
3347 8934 3352 8926
$$
MSC007-019-051-097-290430-
/O.CON.KJAN.FF.W.0018.000000T0000Z-180329T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Holmes MS-Attala MS-Montgomery MS-
946 PM CDT WED MAR 28 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
CHOCTAW...SOUTHEASTERN HOLMES...ATTALA AND SOUTHEASTERN MONTGOMERY
COUNTIES...
At 944 PM CDT, Doppler radar indicated heavy rain moving across the
warned area. Up to four inches of rain have already fallen and
additional rainfall of one inch is possible.
Some locations that will experience flooding include...
Kosciusko, Durant, Ackerman, Goodman, Newport, Hesterville, Sherwood,
Chester, Mcadams, Reform, Possumneck, Weir, Ethel, French Camp,
Mccool and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3353 8909 3329 8909 3293 8957 3293 8973
3288 8973 3301 9000 3322 8969 3346 8938
3347 8934 3352 8926
$$
EC829
WGUS74 KJAN 290424
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1124 PM CDT WED MAR 28 2018
MSC007-019-051-097-290433-
/O.EXP.KJAN.FF.W.0018.000000T0000Z-180329T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Holmes MS-Attala MS-Montgomery MS-
1124 PM CDT WED MAR 28 2018
...THE FLASH FLOOD WARNING FOR CHOCTAW...SOUTHEASTERN HOLMES...ATTALA
AND SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 1130 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3353 8909 3329 8909 3293 8957 3293 8973
3288 8973 3301 9000 3322 8969 3346 8938
3347 8934 3352 8926
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 7:57 PM CDT, 32 minutes earlier.
Area forecast discussion, Mar 28, 7:57 PM CDT, 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
757 PM CDT Wed Mar 28 2018
...FLASH FLOODING AND SEVERE STORMS EXPECTED THIS EVENING INTO
THURSDAY...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
A line of TSRA wl come in vcty of HKS by 02z and JAN by 03Z. Gusty
and erratic winds and brief IFR conds will be possible near the
thunderstorms. This line wl shift east the remainder of tonight. A
broad area of RA wl remain over the area behind the line. CIGs are
expected to gradually lower to MVFR tonight before improving Thu
morning. /22/
&&
.DISCUSSION...
This Evening through Thursday:
Most of the forecast through tomorrow was adjusted and sent out
around Noon today, and no major changes have been made for those
periods. Focus remains primarily on the flash flood potential
through Thursday, but ongoing severe weather moving into our
forecast area will continue into the evening. The QPF has been
adjusted per latest trends and short-term guidance. A swath of 3 or
more inches with locally higher amounts is expected to fall across
areas north and west of the Natchez Trace corridor - so much of
central and northeast LA, far southeast AR, and in MS from Natchez
to Starkville and to the west. Amounts to the south and east of the
Natchez Trace are more likely to be in the 1 to 2 inch range. It
should be noted that QPF represent a most likely, or "average"
expected value for an area, but higher totals could occur if/where
training of heavier storms happens over the same area. There is a
Significant threat area for flash flooding in portions of northeast
Louisiana and far western Mississippi centered around a line from
the Winnsboro/Rayville, LA areas east toward Vicksburg, MS and
nearby (see HWO/graphics for exact area). There will be a greater
likelihood for locations in the SIGNIFICANT flash flood threat area
to see impacts such as flooded homes and roadways. Rainfall amounts
of up to 4 to 7 inches in those areas will also increase the
likelihood of flooding along creeks, bayous, and rivers in the area.
An ELEVATED threat for flash flooding will continue for the
remaining areas north and west of the Natchez Trace, where 3 to 5
inches of rain can be expected. Flash flooding can be expected
across this area. A LIMITED threat for flash flooding continues for
areas south and east of the Trace, where heavier storms will be
moving more quickly and rain totals of 1 to 2 inches are more
likely. Flash flooding is possible in the Limited area, especially
with any heavier downpours.
There is also a SLIGHT risk for severe thunderstorms this afternoon
into early this evening - for central and northeast Louisiana
extending into the ArkLaMiss Delta. Hi-res guidance suggest a QLCS
wind and tornado threat to move into our area as storms currently
over northern Louisiana move northeast through this evening. Low-
level shear vectors are oriented from southwest to northeast, so any
bowing segment moving northeast will have the possibility of
producing damaging wind gusts or a few tornadoes. Quieter weather
expected by tomorrow afternoon after a cold front clears the area
and brings an end to rain chances. /NF/
Thursday night through early next week:
The front should be mostly through the CWA by Thursday evening with
just some lingering shower chances in eastern MS by that time.
Cooler and drier air will then begin filtering into the area
overnight. Temps will fall into the upper 40s in the northern third
of the CWA with the rest of the area falling into the lower 50s. As
the upper trough continues its shift east on Friday, a surface high
will migrate over the mid-Mississippi Valley. This will keep temps
slightly below normal through Saturday morning (normal being highs
in the lower 70s and lows in the upper 40s). The high will continue
its shift east and surface flow will return to a southerly direction
on Saturday. This will help temps rebound to slightly above normal
then on Saturday.
On Sunday, an elongated frontal boundary extending from a
trough/upper low over the Great Lakes will slide south near the
northern periphery of the CWA. How far south this boundary will
slide varies on which model you look at. Overall, only a slight
chance of showers will be possible for the northern counties of the
CWA on Sunday. For the rest of the area, Sunday looks to be pretty
pleasant with just above normal temps and partly cloudy skies. The
boundary remains hung up in northern Mississippi through most of
Monday. Therefore, slight rain chances will continue for areas north
of Hwy 82.
Come Tuesday/Wednesday, another system will move through the CWA. At
this time, the global models don't agree on the whole evolution of
it but do agree that there will be a system with rainfall and
possibly some storms in that timeframe. Whether its an upper
shortwave that pushes east through the CWA or an elongated frontal
boundary, it seems to be pretty progressive and move through the
area quickly. Will continue to keep an eye on this system as we get
closer in time. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 71 52 69 / 79 100 14 6
Meridian 66 70 52 70 / 50 95 20 5
Vicksburg 63 73 52 69 / 99 100 12 5
Hattiesburg 67 71 54 73 / 45 100 20 5
Natchez 64 73 53 70 / 91 99 13 6
Greenville 62 71 49 65 / 100 82 11 4
Greenwood 63 69 48 65 / 100 96 16 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
025>029-032-034>037-040>043-047-048-053-059-060.
LA...Flash Flood Watch through Thursday afternoon for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.
&&
22/NF/10Hazardous weather outlook, Mar 28, 4:29 PM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Jackson MS 429 PM CDT Wed Mar 28 2018 ARZ074-MSZ018-026-028-029-053-292130- Ashley-Bolivar-Grenada-Montgomery-Webster-Claiborne- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through Thursday Morning SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of the Afternoon through Tonight Isolated severe storms capable of producing damaging wind gusts and small hail will be possible late this afternoon and until midnight. A tornado cannot be ruled out. Heavy rainfall is expected tonight through Thursday morning. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region now through tonight. ARZ075-LAZ007-008-MSZ019-025-027-034>037-040>043-292130- Chicot-Morehouse-West Carroll-Sunflower-Leflore-Carroll- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...Tonight through midday Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of this Afternoon through Midnight Severe storms capable of producing damaging wind gusts and a few tornadoes will be possible from late this afternoon until midnight. Hail can also not be ruled out. Heavy rainfall is expected tonight through Thursday morning. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region now through tonight. MSZ030>033-038-044-048-059-060-292130- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Leake-Hinds-Jefferson- Adams- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through midday Thursday FLOODING THREAT...Elevated TIMING...Tonight through early afternoon Thursday Isolated severe storms capable of producing damaging wind gusts and small hail will be possible tonight through midday tomorrow. A tornado cannot be ruled out. Heavy rainfall is expected tonight through early afternoon Thursday. Event total rainfall from 3 to 5 inches with isolated higher amounts are likely and some incidents of flash flooding and river flooding are expected during this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through midday Thursday. LAZ009-015-016-023>026-MSZ047-292130- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Warren- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Significant TIMING...Mainly Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...This afternoon until Midnight Severe storms capable of producing damaging wind gusts and a few tornadoes will be possible from this afternoon until midnight. Hail can also not be ruled out. In addition, heavy and locally torrential rainfall is expected through Thursday morning. Event total rainfall from 4 to 7 inches with isolated higher amounts are likely. Flash flooding and river flooding issues are expected during this timeframe and some significant flooding cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through tonight. MSZ039-045-046-049-050-054-061-062-292130- Noxubee-Neshoba-Kemper-Rankin-Scott-Copiah-Franklin MS-Lincoln- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through midday Thursday FLOODING THREAT...Limited TIMING...Tonight through early afternoon Thursday Isolated severe storms capable of producing damaging wind gusts and small hail will be possible tonight through midday tomorrow. A tornado cannot be ruled out. Locally heavy rainfall is expected later tonight through early afternoon Thursday. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. MSZ051-052-055-056-063-292130- Newton-Lauderdale-Simpson-Smith-Lawrence- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through Thursday afternoon SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday morning through early Afternoon Severe storms capable of producing damaging wind gusts and hail will be possible Thursday morning and through the early afternoon hours. A tornado cannot be ruled out. In addition, locally heavy rainfall is expected later tonight through Thursday afternoon. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. MSZ057-058-064>066-072>074-292130- Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 429 PM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Thursday morning through Afternoon FLOODING THREAT...Limited TIMING...Thursday Severe storms capable of producing damaging wind gusts and hail will be possible Thursday morning and through the early afternoon hours. A tornado cannot be ruled out. In addition, locally heavy rainfall is expected late tonight through Thursday afternoon. Event total rainfall amounts ranging from 1 to 3 inches are likely and some incidents of flash flooding are possible over this timeframe. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Mar 28, 7:38 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
738 PM CDT WED MAR 28 2018
MSZ042-043-048-290130-
Hinds MS-Yazoo MS-Madison MS-
738 PM CDT WED MAR 28 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HINDS...
SOUTHWESTERN YAZOO AND SOUTHWESTERN MADISON COUNTIES UNTIL 830 PM
CDT...
At 738 PM CDT, Meteorologists were tracking a strong thunderstorm
over Youngton, or 10 miles east of Redwood, moving northeast at 45
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Phoenix around 745 PM CDT.
Brownsville around 750 PM CDT.
Flora and Little Yazoo around 805 PM CDT.
Myrleville around 815 PM CDT.
Other locations impacted by this storm include Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Mississippi.
LAT...LON 3281 9022 3256 9009 3238 9055 3248 9060
3250 9058 3250 9057 3251 9055 3253 9055
3253 9058 3255 9059 3254 9064 3259 9066
TIME...MOT...LOC 0038Z 242DEG 37KT 3248 9062
TWLocal storm report, Mar 28, 7:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 1 SSW EDEN 32.97N 90.33W
03/28/2018 YAZOO MS EMERGENCY MNGR
TREE AND POWER LINE DOWN.
&&
CELocal storm report, Mar 28, 8:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 3 W GOODMAN 32.98N 89.96W
03/28/2018 HOLMES MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 14.
&&
CELocal storm report, Mar 28, 8:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 WNW LEXINGTON 33.14N 90.11W
03/28/2018 HOLMES MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 12.
&&
CELocal storm report, Mar 28, 8:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 7 ENE TCHULA 33.23N 90.12W
03/28/2018 HOLMES MS LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
CESpecial weather statement, Mar 28, 8:10 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
810 PM CDT WED MAR 28 2018
MSZ028-032-037-290200-
Attala MS-Montgomery MS-Choctaw MS-
810 PM CDT WED MAR 28 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHOCTAW...NORTHEASTERN
ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 900 PM CDT...
At 810 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hesterville, or 9 miles northwest of Kosciusko, moving northeast
at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Ackerman and Chester around 850 PM CDT.
Other locations impacted by this storm include French Camp, Mccool
and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
north central Mississippi.
LAT...LON 3328 8911 3327 8911 3307 8966 3322 8975
3325 8973 3329 8966 3329 8964 3351 8925
TIME...MOT...LOC 0110Z 242DEG 40KT 3317 8968
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Mar 28, 7:24 PM CDT | Tornado Warning | JAN | Carroll, Montgomery | 66 min |
| Mar 28, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 44 min |
| Mar 28, 7:38 PM CDT | Special Weather Statement | JAN | Yazoo | 52 min |
| Mar 28, 7:48 PM CDT | Flash Flood Warning | JAN | Yazoo | 87 min |
| Mar 28, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Mar 28, 8:07 PM CDT | Tornado Warning | JAN | Madison | 38 min |
| Mar 28, 8:10 PM CDT | Special Weather Statement | JAN | Choctaw | 50 min |
| Mar 28, 8:10 PM CDT | Tornado Warning | JAN | Webster | 65 min |
| Mar 28, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 49 min |
| Mar 28, 8:38 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 37 min |
| Mar 28, 8:43 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 46 min |
| Mar 28, 9:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 18 min |
| Mar 28, 9:11 PM CDT | Tornado Warning | JAN | Rankin, Scott | 31 min |
| Mar 29, 5:56 AM CDT | Special Weather Statement | JAN | Copiah | 49 min |
| Mar 29, 6:19 AM CDT | Special Weather Statement | JAN | Franklin | 41 min |
| Mar 29, 6:47 AM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| Mar 29, 7:16 AM CDT | Special Weather Statement | JAN | Leake, Scott | 44 min |
| Mar 29, 7:28 AM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Mar 29, 7:49 AM CDT | Special Weather Statement | JAN | Smith | 41 min |
| Mar 29, 7:59 AM CDT | Special Weather Statement | JAN | Neshoba, Newton | 46 min |
| Mar 29, 8:50 AM CDT | Special Weather Statement | JAN | Covington, Jasper, Jefferson Davis | 55 min |
| Mar 29, 9:58 AM CDT | Special Weather Statement | JAN | Clarke, Forrest | 62 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.